MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO NEEDLE-PRO STANDALONE; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO NEEDLE-PRO STANDALONE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 4292
Medical Device Problem Codes Disconnection (1171); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.Date of event: unknown.No information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the needle popped off during the injection and leaked.There was patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
Investigation summary: received for investigation one presentation box containing a total of 100 unopened original packages for product: 4292, lot: 4454357.The actual used device(s) were not returned for evaluation.Visual inspection of the returned samples did not reveal any defects or anomalies.All needles (ne484) were assembled to the needle-pro devices (mp836) within the packages and remained connected as they were removed from the packaging.To determine if the needles would become detached from the needle-pro devices or if the needle-pro detached from a stock syringe, 80 samples were tested by simulating actual use.Note: sample size was determined according to: c=0, critical.The samples were assembled by firmly seating the needle to the needle-pro and the needle-pro to the syringe, using a push and a slight twist.Using a medication vial (0.9% sodium chloride for injection) to simulate actual use of drawing medication from a vial and/or injecting the patient, the needle cannula was inserted within the injection site of the vial and then extracted from the vial while observing for signs of detachment.This was repeated five times per sample.All results were acceptable.All samples functioned as intended and remained assembled.To determine if leakage would occur between the mating luers of the needle and the needle-pro device, the samples were tested for liquid leakage.No leakage was observed on any sample.The issue observed by the customer could not be reproduced with the returned samples.Therefore, the complaint could not be confirmed.It is possible that the issues observed by the customer may have occurred if the mating luers of the components were not seated as described within the ifu (instructions for use).Complaint information will continue to be monitored for any new information or adverse trends and further actions will be taken accordingly.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
JELCO NEEDLE-PRO STANDALONE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene IN 03431
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key19973855
Report Number1217052-2024-00077
Device Sequence Number20604737
Product Code FMI
UDI-Device Identifier20351688046854
UDI-Public(01)20351688046854(17)281218(10)4454357
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K923127
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4292
Device Lot Number4454357
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/08/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown